Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 1, 2021, 5:35 PM PDT. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 5:35 PM PDT (00:35 UTC)
- Expired
- Aug 1, 2021, 6:00 PM PDT
- In force
- 25 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 173 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677 WWUS85 KLKN 020035 SPSLKN Special Weather Statement National Weather Service Elko NV 535 PM PDT Sun Aug 1 2021 NVZ033-035-039-020100- Southeastern Elko County NV-South Central Elko County NV- White Pine County NV- 535 PM PDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE AND SOUTH CENTRAL ELKO COUNTIES UNTIL 600 PM PDT... At 534 PM PDT, Doppler radar was tracking a strong thunderstorm 17 miles northwest of Cherry Creek, moving northeast at 10 mph. Dime size hail and wind gusts 35 to 45 mph will be possible with this storm. Locations impacted include... Currie and Lages Junction including US 93. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3993 11509 4015 11530 4053 11483 4007 11430 TIME...MOT...LOC 0034Z 231DEG 10KT 4012 11504 $$ DP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:23 PM PDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 1, 1:23 PM PDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Elko NV 123 PM PDT Sun Aug 1 2021 .SYNOPSIS...Showers and thunderstorms are expected again today with some showers producing locally moderate to heavy rainfall at times. A cooling trend continues, with high temperatures in the 70s and 80s this evening. More showers and thunderstorms in eastern Nevada on Monday afternoon, but conditions generally dry out with a warming trend beginning. && .SHORT TERM...Today through Tuesday. Moisture continues to be prevalent across the region as model agreement sees upper-level ridging extend the closed upper-level high to the north and allow for southerly flow to advect moisture up to us. Look for widespread shower and thunderstorm activity to once again be present this afternoon and evening with the moisture. Activity could edge slightly more towards the severe side as SPC places portions of the eastern Nevada border under the marginal risk for today where potential gusty winds and small hail could occur this afternoon. Latest models look to agree as they place decent CAPE values as clear west as Eureka county with small bands of wind shear present over White Pine county. Meanwhile, the heavier moisture will continue to bring pockets of moderate to heavy rain around the region continuing the threat for flash flooding. A Flash Flood watch continues for all counties but Humboldt county until 8 pm tonight. Look for activity to slowly to taper off in the late evening with a few showers possibly lingering into the overnight. For Monday, models see a short-wave trough make its way east from the California coast. This propagation will in turn dampen the high and cut of the flow of moisture into our region. Activity will still be present Monday afternoon, but showers and thunderstorms will be more concentrated along the eastern Nevada boarder. The only exception to this will be stray isolated dry thunderstorms that manage to find a foothold on enough residual moisture from the activity over the weekend. Tuesday will look to completely dry us out as models see the upper-level high remain stationary over our region. Temperatures will warm back up Monday and Tuesday as we see afternoon temperatures are expected to be back in the 80s to 90s. Overnight temperatures are expected to remain in the 50s to 60s. .LONG TERM...Tuesday night through next Sunday. High pressure is progged to be centered over southern Nevada Tuesday night and Wednesday. There is some moisture remaining to the north along the border with Idaho, and that will lead to isolated storms north of the I-80 corridor. Otherwise, quiet weather will persist with highs warming into the mid 90s to low 100s in the north and upper 80s to mid 90s in the central parts of the forecast area. Quiet conditions will remain during the overnight with lows in the 50s to maybe the low 60s. By Thursday the ridge axis gets depressed south and east as an upper level trough moves across the Oregon/Washington area to the north. This will bring breezy winds and slightly cooler temperatures to the region. There could be some fire weather concerns as wind/RH will be near critical levels. Highs will be in the 80s and 90s. Look for benign weather over the night with lows in the 50s and 60s. Friday through Sunday. West to east flow will keep a lid on weather. Look for highs in the 80s and 90s and lows in the 50s. && .AVIATION...Showers and thunderstorms will continue into the early evening. Main threats continue to be heavy rain, reductions to VSBY and CIGs. Smoke and haze still lingers across northern sites, but any impacts are expected to be minimal. && .FIRE WEATHER...Latest satellite and radar imagery have already begun to see the start of activity with cells beginning to spread along the eastern border of Nevada. Showers and thunderstorms are expected to produce wetting rains this afternoon and evening across much of the region, the exception is fire zone 437 where less moisture resides. Lightning may still occur outside of rain shafts that could spark fires, but the high humidity values will limit fire spread. Outside of this look for erratic and gusty winds to be the norm this afternoon for zones 425, 426, 427, and 470 where recent high resolution models have suggest the potential for much stronger storms. Drier air should begin to spread from the west Monday as models see the monsoonal flow cut off from our region. Activity for Monday will be more concentrated to 470 and 425, but isolated dry thunderstorms remain possible in areas where residual moisture still lingers. Dry conditions look to prevail past Monday with some potential isolated activity along the eastern Nevada border. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 PM PDT this evening for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County- Southwest Elko County-White Pine County. && 94/86/86/94
In the hours before
Special weather statement, Aug 1, 3:29 PM PDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Elko NV
329 PM PDT Sun Aug 1 2021
NVZ033-039-012300-
Southeastern Elko County NV-South Central Elko County NV-
329 PM PDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL
400 PM PDT...
At 329 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles west of West Wendover, moving north at 30 mph.
Dime size hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
West Wendover and Silver Zone Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4065 11429 4069 11445 4099 11446 4086 11404
4080 11404
TIME...MOT...LOC 2229Z 201DEG 28KT 4076 11434
86Special weather statement, Aug 1, 3:30 PM PDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Elko NV 330 PM PDT Sun Aug 1 2021 NVZ031-033-012300- Southeastern Elko County NV-Northern Elko County NV- 330 PM PDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL 400 PM PDT... At 330 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Montello, moving northeast at 20 mph. Pea sized hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Montello and Nevada Highway 233. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4085 11404 4096 11438 4126 11427 4128 11404 TIME...MOT...LOC 2230Z 246DEG 17KT 4116 11406 87
Local storm report, Aug 1, 3:36 PM PDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
336 PM PDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM FLASH FLOOD 4 NE SOUTH FORK 40.72N 115.70W
07/31/2021 ELKO NV LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 6 TO 12 INCHES OF
WATER FLOWING ACROSS SR 228. A VEHICLE
DRIVING ALONG THE ROAD WAS WASHED OFF THE
ROAD AND PUSHED INTO THE DITCH.
&&
86Local storm report, Aug 1, 3:58 PM PDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
358 PM PDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 4 SSE SOUTH FORK 40.62N 115.73W
07/31/2021 ELKO NV LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 6 TO 12 INCHES OF
WATER FLOWING ACROSS LOWER SOUTH FORK ROAD.
A VEHICLE DRIVING ALONG THE ROAD WAS WASHED
OFF THE ROAD AND PUSHED INTO THE DITCH. NO
ONE WAS INJURED.
&&
86Special weather statement, Aug 1, 5:06 PM PDT, 29 minutes before
Special Weather Statement
National Weather Service Elko NV
506 PM PDT Sun Aug 1 2021
NVZ031-020045-
Northern Elko County NV-
506 PM PDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELKO COUNTY UNTIL
545 PM PDT...
At 506 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Owyhee, moving northeast at 10 mph.
Dime size hail and wind gusts 35 to 45 mph will be possible with
this storm.
Locations impacted include...
Mountain City, Owyhee, Sheep Creek Reservoir and Wilson Rservoir.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4178 11567 4166 11637 4181 11645 4200 11609
4200 11605
TIME...MOT...LOC 0006Z 246DEG 9KT 4179 11629
DPSpecial weather statement, Aug 1, 5:35 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Elko NV 535 PM PDT Sun Aug 1 2021 NVZ033-035-039-020100- Southeastern Elko County NV-South Central Elko County NV- White Pine County NV- 535 PM PDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE AND SOUTH CENTRAL ELKO COUNTIES UNTIL 600 PM PDT... At 534 PM PDT, Doppler radar was tracking a strong thunderstorm 17 miles northwest of Cherry Creek, moving northeast at 10 mph. Dime size hail and wind gusts 35 to 45 mph will be possible with this storm. Locations impacted include... Currie and Lages Junction including US 93. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3993 11509 4015 11530 4053 11483 4007 11430 TIME...MOT...LOC 0034Z 231DEG 10KT 4012 11504 DP
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:06 PM PDT | Special Weather Statement | LKN | 39 min | |
| Aug 1, 6:10 PM PDT | Areal Flood Advisory | LKN | Elko | 10 hr |
| Aug 1, 6:53 PM PDT | Flash Flood Warning | LKN | Elko | 9 hr |
| Aug 1, 10:39 PM PDT | Special Weather Statement | LKN | Elko | 36 min |
| Aug 2, 4:10 PM PDT | Special Weather Statement | LKN | 35 min |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.